Alert archive / Nevada / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 25, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 28, 2005, 4:00 PM PDT for Nye County, Nevada. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2005, 4:00 PM PDT (23:00 UTC)
- Expired
- Jul 28, 2005, 4:45 PM PDT
- In force
- 45 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County Nye County, NV
The radar
The Las Vegas radar (KESX), 203 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 11.0 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -247 J/kg
- Mixed-layer LCL
- 3223 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KVEF 282300 SVRVEF NVC023-282345- /O.NEW.KVEF.SV.W.0025.050728T2300Z-050728T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV ISSUED BY NATIONAL WEATHER SERVICE FLAGSTAFF AZ 400 PM PDT THU JUL 28 2005 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL NYE COUNTY IN SOUTH CENTRAL NEVADA * UNTIL 445 PM PDT * AT 355 PM PDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER SOUTH CENTRAL NYE COUNTY...OR ABOUT 22 MILES NORTH OF MERCURY...AND MOVING NORTHWEST AT 30 MPH. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 3691 11619 3699 11598 3757 11630 3747 11657 $$ SC
1 follow-up statement
000 WWUS55 KVEF 282344 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 442 PM PDT THU JUL 28 2005 NVC023-282352- /O.EXP.KVEF.SV.W.0025.000000T0000Z-050728T2345Z/ NYE NV- 442 PM PDT THU JUL 28 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL NYE COUNTY EXPIRES AT 445 PM PDT... AN AREA OF STRONG THUNDERSTORMS CONTINUES TO MOVE NORTH THROUGH CENTRAL NYE COUNTY NEVADA. TWO OBSERVATION POINTS ON THE NEVADA TEST SITE RECORDED GUSTS TO 62 AND 63 MPH RESPECTIVELY. STORMS ARE STILL CAPABLE OF PRODUCING SMALL HAIL AND GUSTS TO AROUND 50 MPH BUT THE THREAT OF SEVERE CRITERIA BEING MET HAS DIMINISHED. THE WARNING WILL THEREFORE BE ALLOWED TO EXPIRE ON SCHEDULE AT 445 PM. LAT...LON 3691 11619 3699 11598 3757 11630 3747 11657 $$ RUNK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 2:35 PM PDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jul 28, 2:35 PM PDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV ISSUED BY NATIONAL WEATHER SERVICE FLAGSTAFF AZ 235 PM PDT THU JUL 28 2005 .SYNOPSIS...AN AREA OF HIGH PRESSURE WILL REMAIN OVER THE FOUR CORNERS REGION THROUGH THE WEEKEND. FLOW FROM THE SOUTH AND SOUTHEAST AROUND THE HIGH PRESSURE WILL ENSURE THAT MOISTURE WILL REMAIN PLENTIFUL OVER THE AREA...WITH AFTERNOON THUNDERSTORMS AND SEASONABLE TEMPERATURES EXPECTED THROUGH THE WEEKEND. && .SHORT TERM...WATER VAPOR IMAGERY SHOWS WEAK CIRCULATION CURRENTLY WORKING TOWARD THE NORTHEAST OVER THE SOUTHERN SIERRA...LIKELY AIDING IN THE DEVELOPMENT OF SIGNIFICANT CONVECTION OVER THE AREA THIS AFTERNOON. THE MOISTURE CURRENTLY IN PLACE...DEW POINTS IN THE 50S GENERALLY SOUTH OF VEGAS...AND 40S TO THE NORTH...WILL PERSIST...IF NOT INCREASE SLIGHTLY...AS THE HIGH PRESSURE MOVES FURTHER TO THE EAST TOMORROW CONTINUING A FEED OF MOISTURE INTO THE AREA FROM THE SOUTH. AS SUCH...EXPECT A RETURN OF CONVECTION SIMILAR TO TODAY OVER MUCH OF THE FORECAST AREA FRIDAY AND SATURDAY. ONLY A SLIGHT CHANGE IN THE STEERING LEVEL WINDS WILL BRING THE STORMS OFF THE HIGH COUNTRY IN MORE OF A NORTH OR NORTHEASTERLY DIRECTION FRIDAY AND SATURDAY. .LONG TERM...NO CHANGE IS EXPECTED IN THE GENERAL WEATHER PATTERN THROUGH THE LONG TERM WITH THE RIDGE TO REMAIN CENTERED AROUND THE FOUR CORNERS AREA WITH FAIRLY WEAK...GENERALLY SOUTH TO SOUTHWEST FLOW ALOFT ACROSS THE CWA. AS SUCH...FLOW WILL BE CONDUCIVE TO MAINTAINING MOISTURE IN THE CWA WHILE WEAK FLOW ALOFT TO ALLOW FOR SLOW MOVEMENT OF ANY MOISTURE OVER THE AREA. THUS OVERALL PATTERN OF SCATTERED AFTERNOON/EVENING THUNDERSTORMS LOOKS TO BE THE BEST BET THROUGH THE PERIOD. WILL HAVE TO WATCH FOR LOCALLY HEAVY RAIN WITH THESE SLOW MOVING STORMS. WITH MOISTURE OVER THE AREA...DAYTIME TEMPS LIKELY TO BE A LITTLE BELOW NORMAL THROUGH THE PERIOD. && .AVIATION...TAF ADEQUATELY COVERS ALL EXPECTED WEATHER AT KLAS. THUNDERSTORM ACTIVITY IS EXPECTED TO CONTINUE THROUGH THE EARLY EVENING WITH ISOLATED TO SCATTERED ACTIVITY TO PERSIST THROUGH 04Z ACROSS ALL ROUTE CORRIDORS. OUTFLOW BOUNDARIES MAY CONTINUE TO CAUSE PROBLEMS AT KLAS AND WILL NEED TO MONITOR DURING THE AFTERNOON/EVENING HOURS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. && BAK/CZYZYK
Hazardous weather outlook, Jul 28, 6:18 AM PDT, 9 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 618 AM PDT THU JUL 28 2005 AZZ001>003-036-CAZ026>029-NVZ014>022-291400- DEATH VALLEY NATIONAL PARK CA-ESMERALDA AND CENTRAL NYE COUNTY NV- LAKE HAVASU AND FORT MOHAVE AZ-LAKE MEAD NATIONAL RECREATION AREA AZ- LAKE MEAD NATIONAL RECREATION AREA NV-LAS VEGAS VALLEY NV- LINCOLN COUNTY NV-NORTHEAST CLARK COUNTY NV-NORTHWEST DESERTS AZ- NORTHWEST PLATEAU AZ- OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES CA- SAN BERNARDINO COUNTY DESERTS CA-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY CA-SHEEP RANGE NV- SOUTHERN CLARK COUNTY NV-SPRING MOUNTAINS-RED ROCK CANYON NV- WESTERN CLARK AND SOUTHERN NYE COUNTY NV- 618 AM PDT THU JUL 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA. .TODAY...THURSDAY. ISOLATED THUNDERSTORMS ARE EXPECTED OVER AREA THIS AFTERNOON AND EVENING. ALTHOUGH HAZARDOUS WEATHER IS NOT ANTICIPATED...BRIEF HEAVY RAIN AND GUSTY WINDS MAY OCCUR WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. MOISTURE OVER THE AREA WILL CONTINUE TO ALLOW ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE AREA THROUGH THE PERIOD WITH SOME THUNDERSTORM ACTIVITY CONTINUING THROUGH THE NIGHT. OVERALL HAZARDOUS WEATHER IS NOT ANTICIPATED WITH THESE STORMS...BUT BRIEF HEAVY RAIN AND STRONG GUSTY WINDS MAY CREATE ISOLATED HAZARDOUS CONDITIONS THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Severe Thunderstorm Warnings in Nevada, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.